Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 278, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 27, 2011, 7:54 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2011, 7:54 PM EDT (23:54 UTC)
- Expired
- Sep 27, 2011, 8:38 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 64 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 8:02 PM EDT | TSTM WND DMG | 5 Wsw Slands Bridge, SC | LAW ENFORCEMENT REPORTED ONE TREE DOWN ON CLUBHOUSE ROAD NEAR HIGHWAY 17A. |
| Sep 27, 8:12 PM EDT | TSTM WND DMG | 2 Ne Cottageville, SC | LAW ENFORCEMENT REPORTED ONE TREE DOWN NEAR THE INTERSECTION OF PEIRCE ROAD AND SKIPPER DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150 WUUS52 KCHS 272354 SVRCHS SCC019-029-035-280100- /O.NEW.KCHS.SV.W.0278.110927T2354Z-110928T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 754 PM EDT TUE SEP 27 2011 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA... EASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... SOUTHERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 900 PM EDT * AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM CANADYS TO HENDERSONVILLE...MOVING EAST AT 20 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... HENDERSONVILLE...CANADYS...WALTERBORO...WHITE HALL...RITTER...ROUND O...GREEN POND... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024. && LAT...LON 3302 8015 3261 8029 3273 8081 3309 8071 TIME...MOT...LOC 2354Z 283DEG 17KT 3301 8066 3280 8073 $$
4 follow-up statements
853 WWUS52 KCHS 280001 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 801 PM EDT TUE SEP 27 2011 SCC019-029-035-280100- /O.CON.KCHS.SV.W.0278.000000T0000Z-110928T0100Z/ DORCHESTER SC-CHARLESTON SC-COLLETON SC- 801 PM EDT TUE SEP 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR EASTERN COLLETON...WESTERN CHARLESTON AND SOUTHERN DORCHESTER COUNTIES... AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM GETTYSVILLE TO HENDERSONVILLE...MOVING EAST AT 20 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS RUN...ASHEPOO...CANADYS...COTTAGEVILLE...DELEMAR CROSSROADS... GIVHANS...GIVHANS FERRY STATE PARK...GREEN POND...HENDERSONVILLE... JACKSONBORO...KNIGHTSVILLE...RAVENEL...RITTER...ROUND O...SLANDS BRIDGE...SUMMERVILLE...WALTERBORO AND WHITE HALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3302 8015 3261 8029 3273 8081 3309 8071 TIME...MOT...LOC 0001Z 283DEG 17KT 3290 8033 3280 8069 $$
097 WWUS52 KCHS 280019 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 819 PM EDT TUE SEP 27 2011 SCC019-029-035-280100- /O.CON.KCHS.SV.W.0278.000000T0000Z-110928T0100Z/ DORCHESTER SC-CHARLESTON SC-COLLETON SC- 819 PM EDT TUE SEP 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR EASTERN COLLETON...WESTERN CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES... AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SLANDS BRIDGE TO RITTER...MOVING EAST AT 20 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS RUN...ASHEPOO...COTTAGEVILLE...DELEMAR CROSSROADS...GIVHANS...GIVHANS FERRY STATE PARK...GREEN POND...JACKSONBORO...KNIGHTSVILLE... RAVENEL...RITTER...ROUND O...SLANDS BRIDGE...SUMMERVILLE AND WHITE HALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3271 8072 3307 8055 3302 8015 3261 8029 TIME...MOT...LOC 0020Z 283DEG 17KT 3296 8022 3276 8060 $$
658 WWUS52 KCHS 280024 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 824 PM EDT TUE SEP 27 2011 SCC029-280035- /O.CAN.KCHS.SV.W.0278.000000T0000Z-110928T0100Z/ COLLETON SC- 824 PM EDT TUE SEP 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLLETON COUNTY HAS BEEN CANCELLED... LAT...LON 3276 8038 3304 8038 3302 8015 3277 8024 TIME...MOT...LOC 0025Z 283DEG 17KT 3299 8017 3283 8027 $$ SCC019-035-280100- /O.CON.KCHS.SV.W.0278.000000T0000Z-110928T0100Z/ DORCHESTER SC-CHARLESTON SC- 824 PM EDT TUE SEP 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR WEST CENTRAL CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES... AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM STALLSVILLE TO DELEMAR CROSSROADS...MOVING EAST AT 20 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DELEMAR CROSSROADS...GIVHANS...GIVHANS FERRY STATE PARK...KNIGHTSVILLE... SLANDS BRIDGE AND SUMMERVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3276 8038 3304 8038 3302 8015 3277 8024 TIME...MOT...LOC 0025Z 283DEG 17KT 3299 8017 3283 8027 $$
445 WWUS52 KCHS 280038 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 838 PM EDT TUE SEP 27 2011 SCC019-035-280048- /O.CAN.KCHS.SV.W.0278.000000T0000Z-110928T0100Z/ DORCHESTER SC-CHARLESTON SC- 838 PM EDT TUE SEP 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES HAS BEEN CANCELLED... AT 838 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3276 8038 3304 8038 3302 8015 3277 8024 TIME...MOT...LOC 0038Z 283DEG 17KT 3298 8010 3282 8020 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 4:07 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 27, 4:07 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 407 PM EDT TUE SEP 27 2011 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL LINGER OVER OR NEAR THE AREA THROUGH MID WEEK...BEFORE A COLD FRONT APPROACHES THE REGION LATE IN THE WEEK. A COOLER AND DRIER AIR MASS WILL PUSH INTO THE REGION BEHIND THE FRONT DURING THE WEEKEND AND PERSIST INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... CURRENTLY...REGIONAL RADAR IMAGERY SHOWS AN AREA OF THUNDERSTORMS DEVELOPING ACROSS CENTRAL GA ALONG A REMNANT OUTFLOW BOUNDARY FROM MORNING CONVECTION. THIS FEATURE SHOWS UP WELL ON WATER VAPOR IMAGERY AS A SHORTWAVE AND VORT MAX MOVING EASTWARD AROUND THE SOUTHERN PERIPHERY OF THE LARGE UPPER LOW CENTERED OVER THE SOUTHERN PORTION OF LAKE MICHIGAN. OPERATIONAL MODELS HANDLE THIS AREA OF CONVECTION AND SHORTWAVE ENERGY DIFFERENTLY...AND THE HOURLY RUNS OF THE HRRR SEEM TO HAVE THE BEST HANDLE ON THE CURRENT SITUATION. IT LOOKS LIKE THE MAIN PART OF THIS FEATURE WILL BEGIN MOVING INTO THE FAR WESTERN PORTION OF THE CWA AROUND 22Z...6PM EDT...AND PUSH EASTWARD ACROSS THE FORECAST AREA. ITS HARD TO SAY AT THIS POINT WHAT KIND OF COVERAGE WILL RESULT AND I HAVE PAINTED IN SOME 40 POP ACROSS THE SE GA ZONES AND TRACK THIS EASTWARD THROUGH THE EVENING. BASED ON THE 16Z HRRR...IT LOOKS LIKE THE CONVECTION WILL DIMINISH AS IT MOVES EASTWARD ACROSS THE FORECAST AREA AS IT WILL MISS PEAK HEATING. THE SPC MESOANALYSIS PAGE SHOWS SOME MODERATE TO HIGH VALUES OF DCAPE ACROSS THE AREA AHEAD OF THE APPROACHING THUNDERSTORMS...SO THERE IS SOME THREAT OF ISOLATED STRONG TO SEVERE STORMS CAPABLE OF PRODUCING STRONG DAMAGING WIND GUSTS. THEN...HEADING INTO THE OVERNIGHT THERE IS VIRTUALLY NO CHANGE IN THE LARGE SCALE PATTERN. THE UPPER LOW TO THE NW WILL BE NEARLY STATIONARY AND THE CONVECTIVELY INDUCED SHORTWAVE WILL BE THE ONLY REAL FEATURE OF INTEREST. I HAVE ADDED CHANCE POPS OVER THE COASTAL WATERS WHERE THE BETTER INSTABILITY WILL BE THROUGH WEDNESDAY MORNING. LOWS WILL FALL INTO THE UPPER 60S FURTHER INLAND...AND LOW 70S NEAR THE BEACHES. I HAVE ADDED A PATCH FOG MENTION TO THE SE GA AREA AND BORDERING SC ZONES WITH LINGERING HIGH BOUNDARY LAYER MOISTURE IN PLACE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... A CLOSED UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER THE OHIO VALLEY ON WEDNESDAY...BEFORE WEAKENING AS IT GRADUALLY LIFTS NORTHEAST INTO THE GREAT LAKES REGION WEDNESDAY NIGHT. MEANWHILE...A SURFACE TROUGH WILL REMAIN IN PLACE INLAND OF THE FORECAST AREA MOST OF THE DAY...BEFORE SHIFTING TOWARD THE COAST LATE. DEEP MOISTURE...SHORT WAVE ENERGY PASSING ALOFT WITHIN THE BASE OF THE UPPER LEVEL LOW...AND MESOSCALE BOUNDARY INTERACTIONS WILL SUPPORT A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MAINLY WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. A CONTINUED WARM SOUTHERLY FLOW AHEAD OF THE TROUGH WILL SUPPORT HIGH TEMPERATURES ABOVE NORMAL ONCE AGAIN WITH UPPER 80S PREDOMINANT ACROSS MOST OF THE AREA. A SLIGHT COOLING TREND WILL START TO TAKE PLACE WEDNESDAY NIGHT AS CLEARING BEGINS TO DEVELOP AS THE FLOW SHIFTS OFFSHORE. THE UPPER LOW WILL OPEN UP INTO A TROUGH ON THURSDAY AS IT LIFTS NORTHEAST INTO NEW ENGLAND AND EVENTUALLY GETS ABSORBED BY ANOTHER LOW DROPPING ACROSS THE GREAT LAKES REGION. A WEAK COLD FRONT ASSOCIATED WITH THE WEAKENING UPPER LEVEL TROUGH WILL SWING THROUGH THE AREA ON THURSDAY...USHERING IN A DRIER AIRMASS WITHIN A WESTERLY FLOW. THERE IS A LOW PROBABILITY FOR SHOWERS NEAR THE IMMEDIATE COAST THURSDAY MORNING...BUT OVERALL CLEARING AND RAIN FREE CONDITIONS ARE EXPECTED DURING THE DAY. HIGHS ON THURSDAY WILL REMAIN ABOVE NORMAL...GENERALLY IN THE UPPER 80S...WITH A DOWNSLOPE FLOW BECOMING MORE OF A FACTOR THAN THE WEAK COLD AIR ADVECTION ALOFT. TEMPERATURES THURSDAY NIGHT WILL DROP SLIGHTLY BELOW NORMAL WITH GOOD RADIATIONAL COOLING CONDITIONS EXPECTED. UPPER LEVEL TROUGHING WILL EXPAND SOUTHWARD ACROSS THE EASTERN U.S. ON FRIDAY...WHILE AT THE SURFACE A REINFORCING COLD FRONT APPEARS TO APPROACH FROM THE NORTHWEST. LIMITED MOISTURE WILL KEEP RAIN FREE CONDITIONS IN PLACE ON FRIDAY. A LACK OF ANY SIGNIFICANT COLD AIR ADVECTION WILL ALSO KEEP TEMPERATURES ABOVE NORMAL BUT SLIGHTLY COOLER THAN PREVIOUS DAYS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... NUMERICAL MODELS SHOW RATHER STRONG DYNAMICS ON SATURDAY...AS THE ELONGATED UPPER TROUGH CROSSES THE EAST COAST. COLD AND DRY HIGH PRESSURE WILL MAKE A STRONGER PUSH SOUTHEAST INTO THE REGION...INITIATING ROBUST COLD ADVECTION ACROSS THE MID ATLANTIC AND SOUTHEAST STATES. WHETHER THIS DEVELOPMENT COULD BE CONSIDERED ANOTHER FRONTAL PASSAGE IS STILL UNCERTAIN...HOWEVER THE MOST CONSIDERABLE TEMPERATURE CHANGE IS EXPECTED TO OCCUR OVER THE WEEKEND. HIGH TEMPERATURES COULD BE SUPPRESSED IN THE 70S WITHIN NORTH/NORTHEAST FLOW AND UNDER ABUNDANT SUNSHINE. BELOW NORMAL LOW TEMPERATURES IN THE 50S BOTH SATURDAY AND SUNDAY NIGHT WILL BE THE COMBINED RESULT OF COLD ADVECTION AND DECENT RADIATIONAL COOLING UNDER CLEAR SKIES AND DIMINISHING NOCTURNAL WINDS. COLD ADVECTION WILL DIMINISH MONDAY AND TUESDAY AS THE CENTER OF HIGH PRESSURE SHIFTS DIRECTLY OVER THE REGION. THIS WILL ALLOW TEMPERATURES TO MODERATE SLIGHTLY...WHILE STILL REMAINING A DEGREE OR TWO BELOW SEASONAL NORMALS. RAIN FREE WEATHER IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... OVERALL...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT BOTH KSAV AND KCHS THROUGH THE TAF PERIOD. THIS AFTERNOON AND EVENING...I STILL HAVE NOT INCLUDED ANY MENTION OF SHOWERS OR STORMS AS COVERAGE AROUND THE SITES IS EXPECTED TO BE PRETTY LOW. HOWEVER...WILL CONTINUE THE CB THROUGH THE EVENING. WINDS WILL TURN MORE SOUTHERLY AFTER THE PASSAGE OF THE SEA BREEZE BUT GENERALLY LESS THAN 10 KTS. OVERNIGHT...THERE IS AT LEAST SOME POSSIBILITY FG AND STRATUS WITH THE CONTINUED HIGH BOUNDARY LAYER MOISTURE. MODEL GUIDANCE IS A BIT MIXED AND GIVEN THE CONDITIONS FROM LAST NIGHT I HAVE DECIDED TO JUST HINT AT SOME MVFR LEVEL CLOUDS AT BOTH SITES STARTING IN THE EARLY MORNING HOURS FOR NOW. EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CIGS/VSBYS WILL BE POSSIBLE AT TIMES THROUGH THURSDAY MORNING DUE TO ISOLATED TO SCATTERED SHRA/TSRA DURING THE AFTERNOON/EVENING HOURS AND LATE NIGHT/EARLY MORNING FOG/STRATUS. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL. && .MARINE... TONIGHT THE PRESSURE PATTERN ACROSS THE WATERS WILL REMAIN FAIRLY WEAK...FAVORING S TO SW WINDS AROUND 10 KTS. SEAS HAVE DECREASED OVER THE LAST 24 HOURS OR SO...THOUGH THERE IS STILL A SWELL COMPONENT AROUND 5 FT AND 11 SECONDS BEYOND 20 NM. THE SCA FOR THE OUTER GA WATERS WILL BE ALLOWED TO EXPIRE AS EXPECTED. SWELL WILL BE PERSISTENT THROUGHOUT THE OVERNIGHT BUT ON THE DECREASING TREND TO AROUND 4 FT AND 10 SECONDS BY WEDNESDAY MORNING. SOUTH TO SOUTHWEST FLOW WILL PREVAIL ON WEDNESDAY...THEN VEER TO THE WEST ON THURSDAY AS A COLD FRONT SHIFTS INTO THE REGION. MODERATE WEST FLOW WILL PREVAIL THROUGH FRIDAY...UNTIL A SECONDARY COLD FRONT INITIATES STRONG COLD ADVECTION ACROSS THE REGION THROUGH THE WEEKEND. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH AT LEAST FRIDAY. ONCE STRONG HIGH PRESSURE BUILDS FROM THE NORTHWEST AND PUSHES THE COLDER AIR MASS INTO THE FORECAST AREA LATE FRIDAY INTO SATURDAY...WINDS WILL QUICKLY VEER TO THE NORTH/NORTHEAST AND SURGE DOWN THE COAST. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE WATERS DURING THIS PERIOD FOR BOTH WINDS AND SEAS. RIP CURRENTS...A MODERATE RISK FOR RIP CURRENTS WILL BE MAINTAINED FOR ALL BEACHES WEDNESDAY DUE TO ONGOING TIDAL AND LUNAR INFLUENCES AS WELL AS A PERSISTENT 3 FT/9-11 SECOND SWELL. && .TIDES/COASTAL FLOODING... ASTRONOMICAL HIGH TIDES WILL CONTINUE THROUGHOUT THE WEEK...AND AIDED BY OCCASIONAL INCREASES IN ONSHORE WINDS AND A LITTLE HIGHER THAN NORMAL SURF...SHALLOW COASTAL FLOODING IS POSSIBLE...ESPECIALLY ALONG THE SOUTH CAROLINA COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && BSH/JAQ
Hazardous weather outlook, Sep 27, 4:06 PM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 406 PM EDT TUE SEP 27 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 406 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-281000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 406 PM EDT TUE SEP 27 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE THROUGH THE WEEK ACROSS NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA. COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 27, 6:20 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT TUE SEP 27 2011
SCZ044-045-272245-
DORCHESTER-INLAND BERKELEY-
620 PM EDT TUE SEP 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 645 PM EDT...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HARLEYVILLE...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...HARLEYVILLE AND INDIAN FIELD...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3316 8011 3310 8054 3328 8059 3330 8049
3328 8047 3326 8043 3327 8037 3328 8035
3327 8030 3330 8026 3337 8024 3339 8018
TIME...MOT...LOC 2220Z 259DEG 9KT 3321 8047Special weather statement, Sep 27, 6:38 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 638 PM EDT TUE SEP 27 2011 SCZ043-044-272315- DORCHESTER-INLAND COLLETON- 638 PM EDT TUE SEP 27 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND COLLETON COUNTIES THROUGH 715 PM EDT... AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SIDNEY TO 6 MILES SOUTHWEST OF WALTERBORO...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... COTTAGEVILLE...GIVHANS FERRY STATE PARK...RIDGEVILLE...ROUND O AND WALTERBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3313 8029 3282 8042 3279 8083 3308 8059 TIME...MOT...LOC 2238Z 236DEG 17KT 3305 8053 3285 8074
Local storm report, Sep 27, 6:51 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG SYLVANIA 32.75N 81.64W
09/27/2011 SCREVEN GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED ONE TREE DOWN ON TORRINGTON
ROAD.
&&
EVENT NUMBER CHS1100971
DPBSpecial weather statement, Sep 27, 7:14 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
714 PM EDT TUE SEP 27 2011
SCZ045-272345-
INLAND BERKELEY-
714 PM EDT TUE SEP 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 745 PM EDT...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PRIOLEAU...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROSS...EADYTOWN...EASTERN LAKE MARION AND NORTHERN LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3351 8001 3333 7995 3329 8019 3339 8025
3340 8023 3344 8023 3346 8015 3348 8016
3350 8013 3350 8010 3351 8008
TIME...MOT...LOC 2314Z 255DEG 9KT 3339 8020Special weather statement, Sep 27, 7:31 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
731 PM EDT TUE SEP 27 2011
SCZ043>045-049-050-280015-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-INLAND
COLLETON-
731 PM EDT TUE SEP 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 815 PM EDT...
AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EADYTOWN TO
RITTER...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...BONNEAU...BONNEAU BEACH...COTTAGEVILLE...CROSS...DELEMAR
CROSSROADS...DORCHESTER...EADYTOWN...EASTERN LAKE MARION...GIVHANS...
GIVHANS FERRY STATE PARK...HENDERSONVILLE...JACKSONBORO...JEDBURG...
KNIGHTSVILLE...MONCKS CORNER...NORTHERN LAKE MOULTRIE...OLD SANTEE
CANAL STATE PARK...PINOPOLIS...RIDGEVILLE...RITTER...ROUND O...SAINT
STEPHEN...SANGAREE...SLANDS BRIDGE...SOUTHERN LAKE MOULTRIE AND
SUMMERVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3350 7996 3344 7987 3341 7985 3338 7981
3269 8040 3277 8077 3328 8033 3327 8030
3330 8026 3337 8024 3351 8012 3351 8005
TIME...MOT...LOC 2332Z 281DEG 10KT 3339 8010 3280 8065Local storm report, Sep 27, 7:44 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
744 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG 1 NNE BRUNSON 32.93N 81.18W
09/27/2011 HAMPTON SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED ONE TREE DOWN ON BROAD ROAD.
&&
EVENT NUMBER CHS1100972
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:03 PM EDT | Special Weather Statement | CHS | Jasper | 27 min |
| Sep 26, 8:14 PM EDT | Special Weather Statement | CHS | Jasper | 31 min |
| Sep 27, 3:36 AM EDT | Coastal Flood Advisory | CHS | 4 hr | |
| Sep 27, 6:18 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 57 min |
| Sep 27, 6:20 PM EDT | Special Weather Statement | CHS | Dorchester | 25 min |
| Sep 27, 6:24 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 66 min |
| Sep 27, 6:33 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 22 min |
| Sep 27, 6:38 PM EDT | Special Weather Statement | CHS | Colleton, Dorchester | 37 min |
| Sep 27, 6:46 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 44 min |
| Sep 27, 7:14 PM EDT | Special Weather Statement | CHS | Berkeley | 31 min |
| Sep 27, 7:31 PM EDT | Special Weather Statement | CHS | Colleton, Dorchester | 44 min |
| Sep 27, 7:47 PM EDT | Areal Flood Advisory | CHS | Berkeley | 59 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.